Disparity in Selmer Ranks of Quadratic Twists of Elliptic Curves
MetadataShow full item record
CitationKlagsbrun, Zev, Barry Charles Mazur, and Karl Rubin. 2013. "Disparity in Selmer Ranks of Quadratic Twists of Elliptic Curves." Annals of Mathematics 178 (1): 287–320.
AbstractWe study the parity of 2-Selmer ranks in the family of quadratic twists of an arbitrary elliptic curve E over an arbitrary number field K. We prove that the fraction of twists (of a given elliptic curve over a fixed number field) having even 2-Selmer rank exists as a stable limit over the family of twists, and we compute this fraction as an explicit product of local factors. We give an example of an elliptic curve E such that as K varies, these fractions are dense in [0,1]. More generally, our results also apply to p-Selmer ranks of twists of 2-dimensional self-dual \(F_p\)-representations of the absolute Galois group of K by characters of order p.
Citable link to this pagehttp://nrs.harvard.edu/urn-3:HUL.InstRepos:13456934
- FAS Scholarly Articles